MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 25MJ-501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Thrombus (2101); Regurgitation (2259)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, a 25mm masters valve was implanted.The patient was diagnosed with breast cancer and required radiation and surgery.Due to surgical operations, the patients anticoagulation therapy was stopped and started several times resulting in thrombus formation.On (b)(6) 2019, the device was explanted due to leakage.During explant, thrombus was observed on the pivot guard.The physician attempted to clean the valve, but the leaflets didn't function correctly so the physician decided to replace the valve with an edwards tissue valve.The patient is reported to be stable.The patient reported issues of dyspnea since the implant date.
 
Additional Manufacturer Narrative
The reported event of thrombus, the leaflets not functioning correctly, and leakage could not be confirmed.Both leaflets opened and closed completely and without resistance.On the sewing cuff there was fibrous pannus with scattered calcifications.No acute inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined; however, per the site "the patients anticoagulation therapy was stopped and started several times resulting in thrombus formation".
 
Event or Problem Description
On (b)(6) 2016, a 25mm masters valve was implanted.The patient was diagnosed with breast cancer and required radiation and surgery.Due to surgical operations, the patients anticoagulation therapy was stopped and started several times resulting in thrombus formation.The patient reported issues of dyspnea.On (b)(6) 2019, the device was explanted due to leakage.During explant, thrombus was observed on the pivot guard.The physician attempted to clean the valve, but the leaflets didn't function correctly so the physician decided to replace the valve with an edwards tissue valve.The patient is reported to be stable.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8761703
Report Number2648612-2019-00051
Device Sequence Number2637544
Product Code LWQ
UDI-Device Identifier05414734006354
UDI-Public05414734006354
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2021
Device Model Number25MJ-501
Device Catalogue Number25MJ-501
Device Lot Number5637957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date07/04/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR